MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. ELITE IQ

EL.EN. ELECTRONIC ENGINEERING S.P.A. ELITE IQ
Model Number M122B1
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Blister (4537)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We the manufacturer of the device performed our own investigation, based on the data and pictures disclosed by the us importer which are the following: the actual medical device involved in the even has been evaluated in date may the 19th 2022 and found to be working properly within specifications.Service field technician performed tests with the same handpiece used for the treatment (7mm) and found the device working properly within specifications.To follow-up on the investigation cynosure (us importer) contacted the site in order to have more detailed information about the patient's state of healing.New pictures of the patient's lesion has been disclosed in which the blisters developed to a lesion that can lead to a permanent scar.The treatment's parameters has been evaluated and found correct relative to the patient's conditions and intended treatment.Anyway it is possible to assume that the practitioner who performed the treatment made several passes on the same area causing the skin to receive too much energy and caused the burns.Patient was treated with over the counter products for infection prevention (peroxide and polysprine) blisters and scars are foreseeable side effect of the treatment as specified on the operator's manual code (b)(4) (actual revision shipped with the device) at chapter "adverse effects".The actual cause of the event has been determined to be a user error in which the practitioner performed multiple passes on the same area delivering an excessive amount of energy to the patient's skin.Due to the fact that the device has been found working properly within specifications and that no design deficiency has arisen, no corrective action has been implemented.The present initial report has to be considered as a final report unless fda has further questions.
 
Event or Problem Description
On june the 5th 2023, el.En.Electronic engineering spa became aware of an adverse event, reported by the us importer, cynosure, in which it is stated that a patient developed blisters and burns following a vascular treatment performed with the elite iq laser medical device.The actual device involved in the event is an elite iq laser medical device ref: m122b1, s/n: (b)(6), udi: (b)(4).The actual device invovled in the event is manufactured by el.En.Electronic engineering spa and marketed in the us with 510(k) k193426.Based on the narrative provided by the us importer, cynosure, it is reported that a female patient reported to have got blisters following a treatment, on the lower leg, performed with the device elite iq for spider veins (vascular treatment).Based on the pictures made available of the patient's lesion, it is possible to see that the blisters have developed to wounds that could possibly evolve in permanent scarring.The actual device involved in this event has been evaluated in date (b)(6) 2023 in which the device has been found to be working properly within specifications.We, the manufacturer of device, became aware of the event on june the 5th 2023 by specific communication of the us importer, cynosure, and evaluated the event reportable because, according to fda 21 cfr 803 this event represent a serious injury (probable permanent scar) and is a reportable event.Moreover, the us importer cynosure, already evaluated the event as reportable (for the same reason) and proceeded to submit their own mdr report code mdr 12222993-2023-00005 in date june the 8th, 2023.Based on that, in accordance to 21 cfr part 803.50(3), we as manufacturer of the device proceeded to submit our own mdr report in order to submit all the missing information.

Brand Name
ELITE IQ
Common Device Name
ELITE IQ
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT  50041
Manufacturer (Section G)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT   50041
Manufacturer Contact
andrea checchi
via baldanzese 17
calenzano, firenze 50041
IT   50041
MDR Report Key17207948
Report Number3001431138-2023-00006
Device Sequence Number5767731
Product Code GEX
UDI-Device Identifier08057017760450
UDI-Public(01)08057017760450(11)220126
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K193426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberM122B1
Device Catalogue NumberM122B1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale